Alert archive / California / Freeze Warnings in 2013
Freeze Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this freeze warning at Dec 5, 2013, 2:44 PM PST for San Bernardino County, California; Mohave County, Arizona. It took effect at Dec 6, 2013, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2013, 2:44 PM PST (22:44 UTC)
- In effect from
- Dec 6, 2013, 12:00 AM PST
- Expired
- Dec 6, 2013, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1806 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 052244 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 244 PM PST THU DEC 5 2013 .ANOTHER NIGHT OF COLD TEMPERATURES WILL BE SEEN ACROSS THE REGION WITH THE FIRST FREEZE OF THE SEASON AT LOCATIONS IN THE LOWER COLORADO RIVER VALLEY TONIGHT. TEMPERATURES WILL BE TWO TO FOUR DEGREES COOLER TONIGHT IN COMPARISON TO LAST NIGHT AND TEMPERATURES WILL FALL BELOW FREEZING EARLIER. AZZ002-CAZ527-061200- /O.NEW.KVEF.FZ.W.0002.131206T0800Z-131206T1700Z/ LAKE HAVASU AND FORT MOHAVE-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... NEEDLES 244 PM PST THU DEC 5 2013 /344 PM MST THU DEC 5 2013/ ...FREEZE WARNING IN EFFECT FROM MIDNIGHT PST /1 AM MST/ TONIGHT TO 9 AM PST /10 AM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT PST /1 AM MST/ TONIGHT TO 9 AM PST /10 AM MST/ FRIDAY. * EXPECTED TEMPERATURES: UPPER 20S TO LOW 30S PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ523-061200- /O.NEW.KVEF.HW.A.0010.131207T1800Z-131208T0600Z/ /O.CON.KVEF.HZ.W.0003.000000T0000Z-131206T1700Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 244 PM PST THU DEC 5 2013 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR WESTERN MOJAVE DESERT...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY. * LOCATIONS AND LOW TEMPERATURES...BARSTOW AREA...MID TO UPPER 20S. * FREEZE IMPACTS: MANY LOCATIONS WILL BE BELOW FREEZING FROM BETWEEN 10 TO 16 HOURS OVERNIGHT TONIGHT. PROTECT SENSITIVE PLANTS AND EXPOSED IRRIGATION PLUMBING WHICH MAY BE DAMAGED. PETS MAY SUFFER IF LEFT OUTDOORS. RUN POOL PUMPS OVERNIGHT TO LIMIT THE POTENTIAL FOR DAMAGE. * WIND TIMING: WINDS WILL BEGIN TO INCREASE DURING THE MORNING HOURS ON SATURDAY AND WILL PEAK DURING THE AFTERNOON HOURS ON SATURDAY BEFORE TAPERING OFF SATURDAY. * WIND IMPACTS: WIND GUSTS OF 40 TO 60 MPH ARE POSSIBLE. GUSTY WINDS COULD RESULT IN BLOWING DUST...SAND...AND POTENTIALLY SNOW. LOOSE ITEMS WILL NEED BE SECURED...INCLUDING HOLIDAY DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION...AND MAY DAMAGE EXPOSED PLUMBING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ AZZ003-036-CAZ522-524>526-NVZ016-017-020>022-061200- /O.CON.KVEF.HZ.W.0003.000000T0000Z-131206T1700Z/ NORTHWEST DESERTS-LAKE MEAD NATIONAL RECREATION AREA- DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...BULLHEAD CITY...MOHAVE VALLEY... FURNACE CREEK...SHOSHONE...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION...MESQUITE...OVERTON...MOAPA... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND... HOOVER DAM...LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 244 PM PST THU DEC 5 2013 /344 PM MST THU DEC 5 2013/ ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST /10 AM MST/ FRIDAY... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST /10 AM MST/ FRIDAY FOR MOST OF THE MOJAVE DESERT. * LOCATIONS AND LOW TEMPERATURES... LAS VEGAS VALLEY...LOW TO MID 20S PAHRUMP AREA...UPPER TEENS TO LOW 20S. COLORADO RIVER VALLEY...UPPER 20S TO LOW 30S. MESQUITE AREA...LOW TO MID 20S. SOUTHERN CLARK COUNTY...MID TO UPPER 20S. KINGMAN AREA...MID TEENS. MEADVIEW AREA...MID 20S. BAKER AREA...UPPER 20S. YUCCA AND MORONGO VALLEYS...MID TO UPPER 20S DEATH VALLEY AREA...UPPER 20S TO LOW 30S. * FREEZE IMPACTS: MANY LOCATIONS WILL BE BELOW FREEZING FROM BETWEEN 10 TO 16 HOURS OVERNIGHT TONIGHT. PROTECT SENSITIVE PLANTS AND EXPOSED IRRIGATION PLUMBING WHICH MAY BE DAMAGED. PETS MAY SUFFER IF LEFT OUTDOORS. RUN POOL PUMPS OVERNIGHT TO LIMIT THE POTENTIAL FOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION...AND MAY DAMAGE EXPOSED PLUMBING. && $$
2 follow-up statements
000 WWUS75 KVEF 061058 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 258 AM PST FRI DEC 6 2013 .TEMPERATURES ACROSS THE REGION WILL REMAIN WELL BELOW FREEZING THROUGH MID MORNING. AN INCOMING STORM SYSTEM WILL INCREASE THE POTENTIAL FOR STRONG WINDS ACROSS THE EASTERN SLOPES OF THE SIERRA AND THE WESTERN MOJAVE DESERT ON SATURDAY. CAZ523-061730- /O.CON.KVEF.HZ.W.0003.000000T0000Z-131206T1700Z/ /O.CON.KVEF.HW.A.0010.131207T1800Z-131208T0600Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 258 AM PST FRI DEC 6 2013 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A HARD FREEZE WARNING REMAINS IN EFFECT FOR THE WESTERN MOJAVE DESERT UNTIL 9 AM PST THIS MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR THE WESTERN MOJAVE DESERT. * LOCATIONS AND LOW TEMPERATURES...BARSTOW AREA...MID TO UPPER 20S THIS MORNING. * FREEZE IMPACTS: MANY LOCATIONS WILL SEE BELOW FREEZING TEMPERATURES FRO 10 TO 16 HOURS BY 9 AM THIS MORNING. SENSITIVE PLANTS AND EXPOSED IRRIGATION PIPES MAY BE DAMAGED. PETS MAY SUFFER IF LEFT OUTDOORS. POOL PUMPS SHOULD BE RUN UNTIL TEMPERATURES WARM ABOVE FREEZING TO LIMIT POTENTIAL DAMAGE. * WIND TIMING: WINDS WILL BEGIN TO INCREASE DURING THE MORNING HOURS ON SATURDAY AND WILL PEAK DURING THE AFTERNOON HOURS BEFORE TAPERING OFF SATURDAY EVENING. * WIND IMPACTS: WIND GUSTS OF 40 TO 60 MPH ARE POSSIBLE. GUSTY WINDS COULD RESULT IN BLOWING DUST...SAND...AND POTENTIALLY SNOW. LOOSE ITEMS WILL NEED BE SECURED...INCLUDING HOLIDAY DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION...AND MAY DAMAGE EXPOSED PLUMBING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ AZZ003-036-CAZ522-524>526-NVZ016-017-020>022-061700- /O.CON.KVEF.HZ.W.0003.000000T0000Z-131206T1700Z/ NORTHWEST DESERTS-LAKE MEAD NATIONAL RECREATION AREA- DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...BULLHEAD CITY...MOHAVE VALLEY... FURNACE CREEK...SHOSHONE...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION...MESQUITE...OVERTON...MOAPA... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND... HOOVER DAM...LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 258 AM PST FRI DEC 6 2013 /358 AM MST FRI DEC 6 2013/ ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST /10 AM MST/ THIS MORNING... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST /10 AM MST/ THIS MORNING FOR PORTIONS OF SOUTHEAST CALIFORNIA...CENTRAL AND SOUTHERN NEVADA AND NORTHWEST ARIZONA. * LOCATIONS AND LOW TEMPERATURES...LAS VEGAS VALLEY...LOW TO MID 20S. PAHRUMP AREA...UPPER TEENS TO LOW 20S. COLORADO RIVER VALLEY...UPPER 20S TO LOW 30S. MESQUITE AREA...LOW TO MID 20S. SOUTHERN CLARK COUNTY...MID TO UPPER 20S. KINGMAN AREA...MID TEENS. MEADVIEW AREA...MID 20S. BAKER AREA... UPPER 20S. YUCCA AND MORONGO VALLEYS...MID TO UPPER 20S. DEATH VALLEY AREA...UPPER 20S TO LOW 30S. * FREEZE IMPACTS: MANY LOCATIONS WILL SEE BELOW FREEZING CONDITIONS BETWEEN 10 TO 16 HOURS BY 9 AM THIS MORNING. SENSITIVE PLANTS AND EXPOSED IRRIGATION PIPING WHICH MAY BE DAMAGED. PETS MAY SUFFER IF LEFT OUTDOORS. POOL PUMPS SHOULD BE RUN UNTIL TEMPERATURES WARM ABOVE FREEZING TO LIMIT THE POTENTIAL FOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION...AND MAY DAMAGE EXPOSED PLUMBING. && $$ AZZ002-CAZ527-061700- /O.CON.KVEF.FZ.W.0002.000000T0000Z-131206T1700Z/ LAKE HAVASU AND FORT MOHAVE-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... NEEDLES 258 AM PST FRI DEC 6 2013 /358 AM MST FRI DEC 6 2013/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST /10 AM MST/ THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST /10 AM MST/ THIS MORNING FOR LAKE HAVASU...LAKE MOHAVE AND THE UPPER COLORADO RIVER VALLEY. * LOW TEMPERATURES: UPPER 20S TO LOW 30S. * PRIMARY IMPACTS: DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ519-061730- /O.EXA.KVEF.HW.A.0010.131207T1800Z-131208T0600Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 258 AM PST FRI DEC 6 2013 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS: GUSTS TO AROUND 70 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE LATE SATURDAY MORNING WITH THE STRONGEST GUSTS POSSIBLE DURING THE AFTERNOON HOURS. DECREASING WINDS ARE EXPECTED SATURDAY EVENING. * LOCATION: ACROSS THE RIDGETOPS AND ALONG THE EASTERN SLOPES... ESPECIALLY NEAR CANYON OPENINGS. * IMPACTS: DOWNSLOPE WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR DOWNED TREES IN FORESTED AREAS AND BE SURE TO SECURE LOOSE ITEMS THAT COULD BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
000 WWUS75 KVEF 061658 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 858 AM PST FRI DEC 6 2013 .AN INCOMING STORM SYSTEM WILL INCREASE THE POTENTIAL FOR STRONG WINDS ACROSS THE EASTERN SLOPES OF THE SIERRA AND THE WESTERN MOJAVE DESERT ON SATURDAY. CAZ523-062330- /O.EXP.KVEF.HZ.W.0003.000000T0000Z-131206T1700Z/ /O.CON.KVEF.HW.A.0010.131207T1800Z-131208T0600Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 858 AM PST FRI DEC 6 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...HARD FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... THE HARD FREEZE WARNING FOR NORTHWEST SAN BERNARDINO COUNTY WILL EXPIRE AT 9 AM PST THIS MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. TEMPERATURES HAD RISEN ABOVE FREEZING THIS MORNING...SO THE HARD FREEZE WARNING WILL BE ALLOWED TO EXPIRE. ANOTHER BLAST OF COLD AIR IS EXPECTED TO ARRIVE ON SUNDAY...AND ADDITIONAL HARD FREEZE WARNINGS MAY BE NEEDED FOR EARLY NEXT WEEK. * WIND TIMING: WINDS WILL INCREASE SATURDAY MORNING...PEAK IN THE AFTERNOON...AND TAPER OFF IN THE EVENING. * WIND IMPACTS: WIND GUSTS OF 40 TO 60 MPH ARE POSSIBLE. GUSTY WINDS COULD RESULT IN BLOWING DUST...SAND...AND POTENTIALLY SNOW. LOOSE ITEMS WILL NEED BE SECURED...INCLUDING HOLIDAY DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ AZZ003-036-CAZ522-524>526-NVZ016-017-020>022-061800- /O.EXP.KVEF.HZ.W.0003.000000T0000Z-131206T1700Z/ NORTHWEST DESERTS-LAKE MEAD NATIONAL RECREATION AREA- DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...BULLHEAD CITY...MOHAVE VALLEY... FURNACE CREEK...SHOSHONE...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION...MESQUITE...OVERTON...MOAPA... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND... HOOVER DAM...LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 858 AM PST FRI DEC 6 2013 /958 AM MST FRI DEC 6 2013/ ...HARD FREEZE WARNING WILL EXPIRE AT 9 AM PST /10 AM MST/ THIS MORNING... THE HARD FREEZE WARNING FOR MUCH OF THE MOJAVE DESERT WILL EXPIRE AT 9 AM PST /10 AM MST/ THIS MORNING. TEMPERATURES HAD RISEN ABOVE FREEZING THIS MORNING...SO THE HARD FREEZE WARNING WILL BE ALLOWED TO EXPIRE. ANOTHER BLAST OF COLD AIR IS EXPECTED TO ARRIVE ON SUNDAY...AND ADDITIONAL HARD FREEZE WARNINGS MAY BE NEEDED FOR EARLY NEXT WEEK. $$ AZZ002-CAZ527-061800- /O.EXP.KVEF.FZ.W.0002.000000T0000Z-131206T1700Z/ LAKE HAVASU AND FORT MOHAVE-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... NEEDLES 858 AM PST FRI DEC 6 2013 /958 AM MST FRI DEC 6 2013/ ...FREEZE WARNING WILL EXPIRE AT 9 AM PST /10 AM MST/ THIS MORNING... THE FREEZE WARNING FOR THE COLORADO RIVER VALLEY WILL EXPIRE AT 9 AM PST /10 AM MST/ THIS MORNING. TEMPERATURES HAD RISEN ABOVE FREEZING THIS MORNING...SO THE HARD FREEZE WARNING WILL BE ALLOWED TO EXPIRE. ANOTHER BLAST OF COLD AIR IS EXPECTED TO ARRIVE ON SUNDAY...AND ADDITIONAL FREEZE WARNINGS MAY BE NEEDED FOR EARLY NEXT WEEK. $$ CAZ519-062330- /O.CON.KVEF.HW.A.0010.131207T1800Z-131208T0600Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 858 AM PST FRI DEC 6 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FOR THE EASTERN SIERRA SLOPES FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS: GUSTS TO AROUND 70 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE LATE SATURDAY MORNING WITH THE STRONGEST GUSTS POSSIBLE DURING THE AFTERNOON HOURS. DECREASING WINDS ARE EXPECTED SATURDAY EVENING. * LOCATION: ACROSS THE RIDGETOPS AND ALONG THE EASTERN SLOPES... ESPECIALLY NEAR CANYON OPENINGS. * IMPACTS: DOWNSLOPE WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR DOWNED TREES IN FORESTED AREAS AND BE SURE TO SECURE LOOSE ITEMS THAT COULD BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ MORGAN
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this freeze warning went out at Dec 5, 8:29 AM PST, 6 hours 15 minutes earlier.
Area forecast discussion, Dec 5, 8:29 AM PST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
829 AM PST THU DEC 5 2013
.SYNOPSIS...COLD CONDITIONS WILL CONTINUE THROUGH FRIDAY WITH
ANOTHER ROUND OF SUBFREEZING TEMPERATURES EXPECTED TONIGHT INTO
FRIDAY MORNING. A STORM SYSTEM MOVING IN FROM THE NORTH COULD BRING
LOW ELEVATION SNOW TO PORTIONS OF THE MOJAVE DESERT ON SATURDAY. DRY
AND COLD WEATHER WILL FOLLOW EARLY NEXT WEEK.
&&
.UPDATE...SATELLITE LOOP SHOWED CLOUDS OVER SAN BERNARDINO COUNTY
SLOWLY ERODING FROM THE OUTSIDE IN...WHILE A SOLID DECK OF LOW
CLOUDS REMAINED ENTRENCHED OVER THE SNOW FIELD IN ESMERALDA COUNTY.
TWEAKED SKY GRIDS FOR THE MORNING TO FIT SATELLITE TRENDS AND ALSO
MADE A MINOR ADJUSTMENT FOR THE EXPECTED AFTERNOON TRENDS. NO OTHER
CHANGES AT THIS TIME.
&&
.PREV DISCUSSION...
257 AM PST THU DEC 5 2013
.SHORT TERM...NORTHERLY ARCTIC FLOW CONTINUES TO POUR INTO THE
REGION THROUGH FRIDAY MAINTAINING COLD CONDITIONS. THERE IS GOOD
MODEL GUIDANCE AGREEMENT WITH HIGH TEMPERATURES TODAY AND FRIDAY
STAYING WELL BELOW NORMAL BY 15 OR MORE DEGREES. THIS EQUATES TO
TEMPERATURES STRUGGLING TO REACH 40 DEGREES IN THE LAS VEGAS VALLEY.
THE LOW MAX RECORD FOR TODAY AND FRIDAY IS 42 AND 41 DEGREES
RESPECTFULLY AND EITHER RECORD COULD BE IN JEOPARDY OF FALLING...
ESPECIALLY THE ONE FOR TODAY. LOWS FRIDAY MORNING SHOULD AGAIN DIP
TO WELL BELOW FREEZING AND THE HARD FREEZE WARNING LOOKS GOOD. ITS A
HARDER CALL FOR SATURDAY WHEN MODEL GUIDANCE SHOWS A REBOUND IN LOW
TEMPERATURES TO AROUND OR JUST ABOVE FREEZING FOR LAS VEGAS.
REGARDLESS...MANY LOCATIONS THROUGHOUT THE AREA INCLUDING THE OUTER
EDGES OF THE LAS VEGAS VALLEY COULD SEE A CONTINUATION OF FREEZING
CONDITIONS SATURDAY MORNING.
LATE FRIDAY INTO EARLY SATURDAY MORNING...MODELS BRING THE NEXT
SHORTWAVE TO THE AREA. THIS COULD BRING ENHANCED HIGH ELEVATION
WINDS TO THE SIERRA FOLLOWED BY INCREASING MOISTURE AND AN
INCREASING CHANCE OF SNOW OVERNIGHT FRIDAY.
.LONG TERM...SATURDAY THROUGH WEDNESDAY...THE NEXT TROUGH IS STILL
ON TRACK TO IMPACT THE FORECAST AREA SATURDAY. THE TROUGH AXIS GETS
INTO WESTERN NEVADA DURING THE MORNING HOURS WITH PRECIPITATION
SPREADING ACROSS MAINLY THE NORTHERN AND WESTERN PORTIONS OF THE
FORECAST AREA. LATEST MODEL RUNS APPEAR TO BE A BIT SLOWER WITH THE
PROGRESSION OF THE TROUGH SO I LOWERED POPS IN THE SOUTHEAST PART OF
THE FORECAST AREA FOR THE MORNING. THE TROUGH CONTINUES TO MOVE
ACROSS NEVADA DURING THE AFTERNOON WITH AT LEAST A CHANCE OF RAIN
AND SNOW ACROSS THE ENTIRE FORECAST AREA. THE BEST CHANCE OF
SIGNIFICANT PRECIPITATION INITIALLY WILL BE THE SIERRA SATURDAY
MORNING...THEN ACROSS MOHAVE COUNTY AND THE MOUNTAINS OF SOUTHEAST
NEVADA BY THE AFTERNOON WITH SOME PRETTY DECENT FORCING INDICATED BY
THE MODELS. MODELS INDICATE PRECIPITATION TAPERING OFF QUICKLY IN
THE WEST SATURDAY AFTERNOON. STILL NOT REAL CONFIDENT IN SNOWFALL
AMOUNTS AS THE MODELS DIFFER IN PLACEMENT AND AMOUNT OF QPF. SNOW
LEVELS WILL LOWER TO MANY VALLEY FLOORS SATURDAY BUT JUST HOW LOW
ACCUMULATING SNOW WILL OCCUR REMAINS UNCERTAIN. THE MODEL SOUNDINGS
SHOW VARYING WET BULB ZERO LEVELS IN LAS VEGAS...VARYING FROM ABOUT
2800 FEET ON THE ECMWF ALL THE WAY UP TO ABOUT 4000 FEET ON THE GFS.
I LEANED MORE TOWARD THE ECMWF FOR SNOW LEVELS SO PRECIPITATION IN
THE LAS VEGAS VALLEY SATURDAY SHOULD BE IN THE FORM OF SNOW FOR THE
HIGHER PARTS OF THE VALLEY. PRECIPITATION CHANCES SHOULD END FAIRLY
QUICKLY FROM WEST TO EAST SATURDAY EVENING AS THE TROUGH AXIS SHIFTS
INTO UTAH AND ARIZONA. MOHAVE COUNTY WILL STILL SEE A CHANCE OF
DECENT RAIN AND SNOW THROUGH SATURDAY EVENING BUT IT SHOULD BE DONE
EVERYWHERE BY MIDNIGHT OR SO. THEN WE WILL BE UNDER A CHILLY
NORTH/NORTHWEST FLOW SUNDAY THROUGH TUESDAY WITH TEMPERATURES WELL
BELOW NORMAL AND THE POSSIBILITY OF MORE HARD FREEZE WARNINGS.
MODELS GENERALLY SHOW RISING HEIGHTS AND MODERATING TEMPERATURES FOR
WEDNESDAY AND CONTINUED DRY CONDITIONS.
.AVIATION...FOR MCCARRAN...GENERALLY LIGHT NORTHEAST WINDS 6-8KTS TO
CONTINUE OTHERWISE...COLD WEATHER WITH NO OPERATIONALLY SIGNIFICANT
CLOUDS OR WINDS CAN BE EXPECTED THROUGH FRIDAY. THERE WILL BE A
CHANCE OF RAIN AND SNOW ON SATURDAY WHICH COULD RESULT IN LOW
CEILINGS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...COLD WEATHER WITH NO OPERATIONALLY SIGNIFICANT CLOUDS
OR WINDS CAN BE EXPECTED TODAY AND FRIDAY...THEN A STORM SYSTEM
WILL BRING A CHANCE OF RAIN AND LOW ELEVATION SNOW ON SATURDAY WHICH
COULD RESULT IN A PERIOD OF LOW CEILINGS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HARD FREEZE WARNING UNTIL 9 AM PST FRIDAY FOR
NVZ016-017-020>022.
AZ...HARD FREEZE WARNING UNTIL 10 AM MST FRIDAY FOR AZZ003-036.
CA...HARD FREEZE WARNING UNTIL 9 AM PST FRIDAY FOR CAZ522>526.
&&
MORGAN/SALMEN/HARRISON
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Dec 5, 3:32 AM PST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 332 AM PST THU DEC 5 2013 AZZ003-036-CAZ522>526-NVZ016-017-020>022-060800- NORTHWEST DESERTS-LAKE MEAD NATIONAL RECREATION AREA- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 332 AM PST THU DEC 5 2013 /432 AM MST THU DEC 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL REMAIN WELL BELOW NORMAL WITH NIGHT TIME AND EARLY MORNING TEMPERATURES BELOW FREEZING ACROSS MUCH OF THE MOJAVE DESERT REGION. A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL MID MORNING FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOMEWHAT WARMER TEMPERATURES ARE EXPECTED FRIDAY NIGHT. A STORM WILL BRING RAIN AND SNOW TO THE AREA SATURDAY WITH SNOW LEVELS DOWN TO 2500 TO 3000 FEET. CONFIDENCE IN SNOW AMOUNTS AND LOCATIONS IS LOW AT THIS TIME BUT IT LOOKS LIKE SEVERAL INCHES OF SNOW IS POSSIBLE IN MOST AREAS ABOVE 4000 FEET ON SATURDAY. PRECIPITATION CHANCES WILL END FROM WEST TO EAST SATURDAY EVENING. A DRY AND COLD NORTHWEST TO NORTH FLOW WILL BE OVER THE AREA SATURDAY THROUGH TUESDAY WITH MORE HARD FREEZE WARNINGS POSSIBLE. SOME MODERATION IN TEMPERATURES IS EXPECTED BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-CAZ519>521-NVZ014-015-018-019-060800- NORTHWEST PLATEAU-EASTERN SIERRA SLOPES-OWENS VALLEY- WHITE MOUNTAINS OF INYO COUNTY-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS- 332 AM PST THU DEC 5 2013 /432 AM MST THU DEC 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY. SNOW WILL SPREAD INTO THE AREA BEGINNING LATE FRIDAY NIGHT WITH SNOW LIKELY AREA WIDE BY SATURDAY. THERE IS POTENTIAL FOR SEVERAL INCHES OF SNOW IN THE HIGHER TERRAIN. PRECIPITATION CHANCES WILL END QUICKLY FROM WEST TO EAST SATURDAY EVENING. A DRY AND COLD NORTHWEST TO NORTH FLOW WILL BE OVER THE AREA SATURDAY THROUGH TUESDAY. SOME MODERATION IN TEMPERATURES IS EXPECTED BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-CAZ527-060800- LOWER COLORADO RIVER VALLEY-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY- 332 AM PST THU DEC 5 2013 /432 AM MST THU DEC 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. THERE WILL BE A CHANCE OF RAIN SATURDAY AS A STORM SYSTEM MOVES INTO THE AREA. A COLD AND DRY NORTH TO NORTHWEST FLOW WILL DEVELOP SATURDAY NIGHT AND CONTINUE THROUGH TUESDAY. BRISK NORTH WINDS WILL LIKELY DEVELOP DOWN THE COLORADO RIVER VALLEY ON MONDAY. SOME MODERATION IN TEMPERATURES IS EXPECTED BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 2:44 PM PST | High Wind Watch | VEF | Inyo, San Bernardino | 24 hr |
| Dec 5, 3:00 PM PST | Winter Weather Advisory | VEF | Inyo | 55 hr |
Nearby
Freeze Warnings in California, 2013Freeze Warnings in Arizona, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.